Alert archive / Indiana / Gale Watches in 2016
Gale Watch 3, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Feb 1, 2016, 4:28 AM EST. It took effect at Feb 2, 2016, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2016, 4:28 AM EST (09:28 UTC)
- In effect from
- Feb 2, 2016, 10:00 AM EST
- Expired
- Feb 1, 2016, 4:25 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
811 WHUS73 KIWX 010928 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 AM EST MON FEB 1 2016 LMZ043-046-011730- /O.NEW.KIWX.GL.A.0003.160202T1500Z-160203T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 428 AM EST MON FEB 1 2016 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS: EAST GALES TO 35 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
486 WHUS73 KIWX 011534 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1034 AM EST MON FEB 1 2016 LMZ043-046-012345- /O.CON.KIWX.GL.A.0003.160202T1500Z-160203T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1034 AM EST MON FEB 1 2016 ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... A GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * WINDS: EAST GALES TO 35 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
737 WHUS73 KIWX 012125 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EST MON FEB 1 2016 LMZ043-046-020530- /O.UPG.KIWX.GL.A.0003.160202T1500Z-160203T0000Z/ /O.NEW.KIWX.GL.W.0003.160202T1500Z-160203T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EST MON FEB 1 2016 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: EAST GALES TO 35 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Feb 1, 4:19 AM EST, 9 minutes earlier.
Area forecast discussion, Feb 1, 4:19 AM EST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 AM EST MON FEB 1 2016 .SYNOPSIS... ISSUED AT 416 AM EST MON FEB 1 2016 HIGH PRESSURE WILL MOVE ACROSS THE AREA TODAY AND TONIGHT PROVIDING FAIR WEATHER. HIGHS TODAY WILL GENERALLY BE IN THE LOWER TO MIDDLE 40S WITH LOWS TONIGHT IN THE UPPER 20S AND LOWER 30S. A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM THE SOUTHERN PLAINS TUESDAY CAUSING SHOWERS AND POSSIBLY A FEW THUNDERSTORMS IN THE AFTERNOON AND EVENING, FOLLOWED BY A RETURN TO MORE SEASONABLE TEMPERATURES MIDWEEK. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 416 AM EST MON FEB 1 2016 WK HIGH PRESSURE RIDGE WILL MOVE EAST ACROSS THE CWA TODAY PROVIDING FAIR WX/LIGHT WINDS. BACK EDGE OF POST FRONTAL STRATUS DECK WAS MAKING SLOW EASTWARD PROGRESS ACROSS THE CWA EARLY THIS MORNING, BUT SATELLITE IMAGERY SUGGESTS SOME REDEVELOPMENT AND FOG FORMING IN AREAS THAT HAD CLEARED EARLIER ACROSS WRN PORTIONS OF THE CWA. GIVEN WET PAVEMENT CONDITIONS PRIOR TO CLEARING, ADDED PATCHY FREEZING FOG THROUGH EARLY MORNING TO WRN PORTIONS OF THE CWA. EXPECTING LOW CLOUDS WILL PERSIST ACROSS ERN PORTION OF CWA INTO EARLY MORNING, BUT SHOULD SEE A DIMINISHING TREND TO THE LOW CLOUDS THROUGH THE DAY AS THE RIDGE BUILDS IN, WHILE SOME CIRRUS STREAMING NEWD FROM STRONG SWRN CONUS TROF WILL LIKELY PERSIST. OVERALL, NOT A GREAT SCENARIO FOR MIXING WITH LIGHT WINDS AND SOME CLOUDS BUT GIVEN LACK OF SNOW COVER, EXPECT BOUNDARY LAYER WILL MIX UP TO AROUND 925MB TODAY RESULTING IN HIGHS GENERALLY IN THE 40-45 RANGE. DECENT RADIATIONAL COOLING EXPECTED THIS EVENING WITH LIGHT WINDS AND PASSING HIGH CLOUDS. GRADIENT WINDS AND CLOUD COVER SHOULD INCREASE LATE AS SWRN CONUS LOW LIFTS NE INTO THE SRN/CENTRAL PLAINS. THUS, EXPECTING AN EVENING LOW IN THE U20S/L30S WHICH IS NEAR THE HIGH END OF MOS GUIDANCE BUT A BIT BLO MODEL BLENDS, WITH TEMPS SLOWLY RISING LATE. CONTD WITH A DRY FCST FOR THE TNGT PERIOD THOUGH SOME OF THE LATEST MODELS SUGGEST A BAND OF PRECIP WILL MOVE ACROSS SWRN MI LATE AS 850-700MB FGEN/THETA-E ADVECTION MOVE ACROSS THE AREA. FCST SOUNDINGS SUGGEST SATURATION WILL OCCUR AROUND 700MB WITH A VERY DRY LAYER AROUND 800MB AND JUST A SLIGHT LOW LEVEL WARM NOSE ABOVE FREEZING, SO EXPECT PTYPE IF IT DID OCCUR WOULD BE LIGHT SNOW SHOWERS. && .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 352 PM EST SUN JAN 31 2016 THE PRIMARY CONCERN FOR THE LONG TERM WILL CONTINUE TO BE ON TUESDAY/WEDNESDAY SYSTEM AND THE RETURN OF MORE SEASONABLE-LIKE TEMPS FOR THE REMAINDER OF THE PERIOD. LOW LEVEL WARM FRONT WILL SURGE NORTHWARD ON TUESDAY VIA AN IMPRESSIVE 60-70 KNOT LOW LEVEL JET. AT LEAST THROUGH EARLY AFTERNOON...PRIMARY AXIS OF LOW LEVEL MOISTURE TRANSPORT SHOULD BE FOCUSED JUST WEST OF THE LOCAL AREA...EVENTUALLY SHIFTING ACROSS NORTHERN INDIANA/SOUTHERN LOWER MICHIGAN LATE AFTERNOON. PREVIOUS WEST-EAST POP INCREASE TO CATEGORICAL IN THE MID-LATE AFTERNOON STILL LOOKS TO BE ON TRACK AND NO SIGNIFICANT CHANGES MADE. LARGE LOW LEVEL DEW POINT DEPRESSIONS INITIALLY STILL SUGGEST SOME LOW END CHANCE FOR A VERY BRIEF POTENTIAL OF MIXED PRECIP IN THE FORM OF LIGHT FREEZING RAIN AT PRECIP ONSET ACROSS THE FAR NORTHWEST BUT ANY POTENTIAL IMPACTS LOOK TO BE ON THE MINIMAL SIDE AT THIS TIME. WILL LEAVE SLIGHT CHANCE LIGHT FREEZING RAIN ACROSS THE FAR NORTHWEST FOR TUESDAY MORNING. UPPER DYNAMICS BECOME MORE IMPRESSIVE TOWARD TUESDAY EVENING AS UPPER TROUGH AXIS EJECTS NORTHEAST ACROSS THE MID MS RIVER VALLEY ALLOWING FOR IMPRESSIVE LOW LEVEL THETAE RIDGE TO BUILD ACROSS THE AREA. STRONG LOW LEVEL FLOW AND A VERY BRIEF WINDOW OF SOME WEAK NEAR SFC BASED INSTABILITY TUESDAY EVENING MAY BE ENOUGH TO MIX DOWN SOME STRONG WIND GUSTS ACROSS THE AREA WITH ANY LEADING EDGE LINE OF SHOWERS AND WILL LEAVE THIS MENTION AS IS IN THE HWO. BULK OF PRECIP SHOULD MOVE THROUGH THE AREA IN THE 21Z-06Z TIMEFRAME WITH COLD FRONT/DRY SLOT SHIFTING ACROSS THE AREA LATE TUESDAY NIGHT. HIGHS FOR TUESDAY WILL OCCUR IMMEDIATELY AHEAD OF THE FRONT TUESDAY EVENING OR EARLY PORTIONS OF THE OVERNIGHT WHEN TEMPS WILL RISE INTO THE LOWER TO MID 50S FOR MUCH OF AT LEAST SOUTHERN TWO THIRDS OF THE AREA BEFORE FROPA. DID MAINTAIN A CHANCE OF SNOW SHOWERS INTO WEDNESDAY WITH A WEAKER UPPER TROUGH PROGRESSING THROUGH THE FLOW AND A SECONDARY LOW LEVEL TROUGH/COLD ADVECTION SHOT. DID ADD CHANCE RAIN OR SNOW SNOW SHOWER MENTION ACROSS THE EAST FOR FIRST PART OF WEDNESDAY WITH LATEST TRENDED IN GUIDANCE DEPICTING SOME MARGINAL LOW LEVEL THERMAL PROFILES FOR RAIN VS SNOW. OTHERWISE...MAIN TREND IN MEDIUM RANGE MODELS AS OF LATE AS BEEN FOR LESS AMPLIFIED EASTERN PACIFIC RIDGING AND NOT QUITE AS COLD AS PREVIOUS INDICATIONS FOR FRIDAY-SATURDAY. SOME POTENTIAL OF A MORE SUBSTANTIAL EPISODE OF COLD ADVECTION COULD BE ON THE HORIZON TOWARD THE END OF THE PERIOD...BUT STILL A GOOD DEAL OF UNCERTAINTY IN THIS SCENARIO. OTHERWISE...LOW CHANCE LAKE EFFECT SNOW SHOWER POPS WERE MAINTAINED THROUGH MUCH OF THE PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1206 AM EST MON FEB 1 2016 BACK EDGE OF POST FRONTAL STRATUS HAS MOVED ACROSS NW INDIANA BUT COMBINATION OF DIMINISHING WINDS AS RIDGE BUILDS IN AND DIURNAL COOLING SHOULD CAUSE THE STRATUS DECK TO SLOW ITS EASTWARD PROGRESS OVERNIGHT. THUS, STAYED CLOSE TO PREVIOUS FCST OF CIGS BLO FUEL ALTERNATE LEVELS WITH VFR VSBYS OVERNIGHT. CIGS SHOULD BECOME VFR MONDAY MORNING AND CONTINUE THROUGH THE END OF THE PERIOD. IF CIGS DO CLEAR EARLIER THAN EXPECTED OVERNIGHT, THERE IS SOME POTENTIAL FOR FOG DEVELOPMENT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...JT SHORT TERM...JT LONG TERM...MARSILI AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 31, 5:32 AM EST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 532 AM EST SUN JAN 31 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-011045- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 532 AM EST SUN JAN 31 2016 /432 AM CST SUN JAN 31 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SMALL CHANCE FOR A BRIEF PERIOD OF FREEZING RAIN OVER FAR SOUTHWEST LOWER MICHIGAN EARLY TUESDAY. STRONG WINDS ARE POSSIBLE LATE TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-011045- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 532 AM EST SUN JAN 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:25 PM EST | Gale Warning | IWX | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.